Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 328, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2012, 7:18 PM CDT for Washington County, Mississippi; Chicot County, Arkansas. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 4, 2012, 8:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 158 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:42 PM CDT | HAIL 1 | Winterville, MS | |
| Jun 4, 8:05 PM CDT | TSTM WND DMG | Greenville, MS | PEELED BACK SHINGLES OFF APARTMENT COMPLEX AND LOTS OF TREE LIMBS DOWN REPORTED BY WXVT METEOROLOGIST. |
| Jun 4, 8:05 PM CDT | TSTM WND DMG | N Greenville, MS | A LARGE TREE FELL ACROSS S MAIN ST AT THE GREENVILLE CEMETARY...BLOCKING MULTIPLE LANES OF TRAFFIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS54 KJAN 050018
SVRJAN
ARC017-MSC151-050115-
/O.NEW.KJAN.SV.W.0328.120605T0018Z-120605T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...LELAND...HOLLANDALE...
GREENVILLE...
NORTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...DERMOTT...
* UNTIL 815 PM CDT
* AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MCMILLAN CORNER MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCMILLAN CORNER AND LAKE VILLAGE BY 725 PM CDT...
CHICOT JUNCTION BY 730 PM CDT...
WINTERVILLE BY 740 PM CDT...
GREENVILLE AND METCALFE BY 745 PM CDT...
WAYSIDE AND AVON BY 750 PM CDT...
LELAND BY 755 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3357 9135 3352 9131 3352 9126 3357 9124
3353 9121 3353 9077 3327 9076 3327 9073
3323 9074 3320 9068 3315 9069 3313 9070
3320 9146 3356 9146
TIME...MOT...LOC 0018Z 284DEG 35KT 3342 9136
$$
JA3 follow-up statements
510
WWUS54 KJAN 050028
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT MON JUN 4 2012
ARC017-MSC151-050115-
/O.CON.KJAN.SV.W.0328.000000T0000Z-120605T0115Z/
CHICOT AR-WASHINGTON MS-
728 PM CDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WASHINGTON AND NORTHERN CHICOT COUNTIES...
AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES WEST OF WINTERVILLE TO
MCMILLAN CORNER TO 8 MILES SOUTHWEST OF LAKE VILLAGE MOVING EAST AT
35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WINTERVILLE BY 735 PM CDT...
CHICOT JUNCTION BY 740 PM CDT...
METCALFE AND GREENVILLE BY 745 PM CDT...
LELAND BY 755 PM CDT...
WAYSIDE AND AVON BY 800 PM CDT...
TRIBBETT AND ARCOLA BY 810 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3357 9135 3352 9131 3352 9126 3357 9124
3353 9121 3353 9077 3327 9076 3327 9073
3323 9074 3320 9068 3315 9069 3313 9070
3320 9146 3356 9146
TIME...MOT...LOC 0028Z 277DEG 28KT 3352 9109 3337 9122
3327 9136
$$
JA772
WWUS54 KJAN 050048
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
748 PM CDT MON JUN 4 2012
ARC017-MSC151-050115-
/O.CON.KJAN.SV.W.0328.000000T0000Z-120605T0115Z/
CHICOT AR-WASHINGTON MS-
748 PM CDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WASHINGTON AND NORTHERN CHICOT COUNTIES...
AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WINTERVILLE TO 6 MILES WEST OF
GREENVILLE TO CHICOT JUNCTION MOVING EAST AT 30 MPH.
ADDITIONAL STRONG STORMS HAVE DEVELOPED BEHIND THIS LINE OF
THUNDERSTORMS ACROSS DREW AND ASHLEY COUNTY ARKANSAS. THESE STORMS
WILL PUSH INTO CHICOT COUNTY OVER THE NEXT HALF HOUR AND WILL
MAINTAIN THE SEVERE THUNDERSTORM WARNING FOR THIS CHICOT COUNTY. A
NEW WARNING MAY BE NEEDED AT THE EXPIRATION OF THIS ONE.
SEVERE THUNDERSTORMS WILL BE NEAR...
CHICOT JUNCTION...METCALFE AND GREENVILLE BY 750 PM CDT...
WAYSIDE...AVON AND LELAND BY 805 PM CDT...
ARCOLA...TRIBBETT...ESTILL AND HOLLANDALE BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3357 9135 3352 9131 3352 9126 3357 9124
3353 9121 3353 9077 3327 9076 3327 9073
3323 9074 3320 9068 3315 9069 3313 9070
3320 9146 3356 9146
TIME...MOT...LOC 0045Z 277DEG 28KT 3352 9098 3336 9112
3321 9129
$$
JA022
WWUS54 KJAN 050101
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CDT MON JUN 4 2012
ARC017-MSC151-050115-
/O.CON.KJAN.SV.W.0328.000000T0000Z-120605T0115Z/
CHICOT AR-WASHINGTON MS-
801 PM CDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR WASHINGTON AND NORTHERN CHICOT COUNTIES...
AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LELAND TO
GREENVILLE TO CHICOT JUNCTION MOVING EAST AT 30 MPH.
ADDITIONAL STRONG STORMS WILL ALSO BE MOVING INTO CHICOT COUNT OVER
THE NEXT HALF HOUR. THESE STORMS WILL BE CAPABLE OF PRODUCING 40-50
MPH WINDS AND DIME TO NICKEL SIZED HAIL. THEREFORE...THE SEVERE
THUNDERSTORMS WARNING WILL REMAIN IN EFFECT FOR CHICOT THROUGH 815
PM.
SEVERE THUNDERSTORMS WILL BE NEAR...
WAYSIDE...AVON AND LELAND BY 805 PM CDT...
TRIBBETT...ARCOLA...ESTILL AND HOLLANDALE BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3357 9135 3352 9131 3352 9126 3357 9124
3353 9121 3353 9077 3327 9076 3327 9073
3323 9074 3320 9068 3315 9069 3313 9070
3320 9146 3356 9146
TIME...MOT...LOC 0100Z 277DEG 28KT 3350 9084 3334 9098
3320 9115
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:03 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 4, 7:03 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 703 PM CDT MON JUN 4 2012 ...STRONG TO SEVERE STORMS POSSIBLE FROM LATE EVENING THROUGH TUESDAY AS FRONTAL BOUNDARY DROPS INTO THE REGION... .UPDATE...COMPACT MCV DRIVING A SMALL BAND OF TSRA IS DROPPING OUT OF SE AR AND INTO THE NW PORTION OF THE CWA HERE AT 00Z. ENVIRONMENTAL CONDITIONS ARE UNSTABLE WITH STEEP LAPSE RATES IN PLACE AND MLCAPE VALUES BETWEEN 1500-2500 J/KG. ENHANCE LIFT ASSOCIATED WITH THE MCV WILL CONTINUE INTO THE EVENING AS IT MOVES INTO THE CWA. AHEAD OF THIS FEATURE...THE ATMS REMAINS CAPPED WITH SOME OK MOISTURE THROUGH A DEEP LAYER. THE KEY IS THAT THIS MCV IS CAUSING THE ATMS JUST IN ADVANCE OF THE SYSTEM TO MOISTEN QUITE A BIT THROUGH INCREASING THE LOW LEVEL AND DEEP LAYER CONVERGENCE. MODELS PROG THIS TO STEADILY INCREASE THROUGH THE NIGHT PERIOD AND IT APPEARS THIS COMPLEX WILL GROW AND COVER A GOOD PORTION OF THE AREA THROUGH THE NIGHT PERIOD. DUE TO THIS...POPS WERE INCREASED OVER NW AREAS AND SOME PORTIONS OF CENTRAL. AS FOR HAZARDS...THE LATEST TRENDS HAVE REALLY ONLY SHOW SIGNALS FOR A FEW STRONG STORMS WITH SMALL HAIL AND 40-50 MPH WINDS. BASED OFF THESE TRENDS...LOOK FOR MORE OF THE SAME WITH A COUPLE SEVERE CELLS MIXED IN DURING THE EVENING. IF A MORE ROBUST COLD POOL GETS GOING...AND IT VERY WELL MAY...THEN MORE OF A SEVERE WIND RISK MAY DEVELOP AND WE MAY NEED A SEVERE TS WATCH. THE NEXT 1-2 HRS WILL BE THE TELL. LASTLY...LOW LEVEL PROPAGATION VECTORS INDICATE THAT BACK BUILDING OF STORMS COULD BECOME MORE FAVORABLE LATER THIS EVE INTO THE EARLY MORNING HOURS. THIS COULD POSE A HEAVY RAIN/FLOODING RISK AND WILL KEEP AN EYE ON THAT POTENTIAL. ALL ELSE IS ON TRACK AND WILL UPDATE PRODUCTS AS NEEDED. && .AVIATION...MAIN ISSUE THIS EVE WILL BE TIMING THE COMPLEX AS IT MOVES SE/E. FOR NOW...WILL HIT GLH WITH A PERIOD OF IFR AND STICK WITH MVFR AT OTHER SITES AND TIME IN/OUT THE WORSE CONDITIONS AS THEY BECOME MORE IMMINENT. LASTLY...THERE COULD BE SOME IFR CEILINGS AT HBG BETWEEN 10-13Z AND HAVE ADDED THAT TO THE TAF. /CME/ && .PREV DISCUSSION... /ISSUED 412 PM CDT MON JUN 4 2012/ DISCUSSION...SHORT TERM(TONIGHT THROUGH WEDNESDAY) UPSTREAM MCV/MID LEVEL TROUGH GENERATING NEW ROUND OF TSRA IN CENTRAL AR AND MOVING SEWD. THIS ACTIVITY PROGGED TO MOVE INTO SERN AR AND OUR DELTA THIS EVENING AND TRACK ALONG THE HIGHWAY 49 CORRIDOR INTO SERN MS EARLY TUESDAY. AN AXIS OF MINUS 3 SHOWALTERS AND 2K+J/KG MLCAPES FROM THE UPPER DELTA TO E CENTRAL MS SHOULD SUPPORT THE STORMS AS DEPICTED BY LOCAL WRF/RAP13. MAIN AXIS SHOULD BE ROUGHLY A KMEI-KGLH LINE THEN SAGGING SWD INTO THE I-20 CORRIDOR AFTER MIDNIGHT. WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL WILL BE THE MAIN RISK WITH THE INITIAL SURGE OF STORMS. QPF EXPECTED TO AVERAGE ONE HALF TO ONE INCH INTO TUESDAY WITH LOCALLY HIGHER AMOUNTS CLOSE TO TWO INCHES POSSIBLE. THE ACTUAL COLD FRONT STILL N OF THE I-40 CORRIDOR WILL SERVE TO SET OFF NEW CONVECTION AS IT MOVES SWD ON TUESDAY. THE FRONT WILL DROP INTO NRN MS BY MIDDAY AND REACH NEAR THE HIGHWAY 82 CORRIDOR TUESDAY EVENING. MOST OF THE CONVECTION WILL WEAKEN DURING THE MIDDAY HOURS TUESDAY AND DEPENDING ON THE OVERNIGHT MCS ACTIVITY IN CENTRAL MS...ADDITIONAL STORMS COULD BE QUITE DELAYED INTO TUESDAY EVENING WITH PWATS STILL EXPECTED TO BE NEAR 1.5 INCHES. DRIER AIR BEGINS SINKING SWD LATE TUESDAY NIGHT WITH UPPER 50S DEW POINTS AND PWATS BELOW AN INCH EXPECTED ACROSS THE NORTHERN HALF OF OUR CWFA BY EARLY WEDNESDAY. THERE ARE INDICATIONS THAT THE FRONT WILL BE VERY SLOW TO MOVE THROUGH THE CWA AND BE APPROACHING THE HIGHWAY 84 CORRIDOR BY THE TIME DAYTIME HEATING ARRIVES WEDNESDAY AFTERNOON. TEMPERATURES SHOULD RETURN TO NEAR CLIMATOLOGY AFTER WEDNESDAY WITH MOSTLY 60S AT NIGHT AND 85-90F IN THE AFTERNOONS. ENSEMBLE MEAN MOS NUMBERS HANDLE THESE WELL./40/ LONGER TERM(THURSDAY THROUGH MONDAY)...HIGH PRESSURE FROM THE GREAT LAKES REGION WILL SLOWLY FILTER INTO THE NORTHERN SECTIONS OF THE CWA. THE GFS/SREF/GFS ENSEMBLES CONTINUE TO PUSH THE FRONT FURTHER SOUTH OF THE AREA BY THURSDAY...WHILE THE ECMWF LINGERS IT IN THE SOUTH THROUGH THURSDAY. HAVE CONTINUED WITH THE CONSENSUS FOR THIS FORECAST PACKAGE WITH THE FRONT MOVING THROUGH THE ENTIRE AREA BY THURSDAY. DRIER CONDITIONS WILL PREVAIL BUT TEMPERATURES WILL STILL BE IN THE UPPER 80S/LOWER 90S AS UPPER RIDGING BUILDS OVER THE REGION AS WELL AS HIGH PRESSURE AT THE SFC. THE ARKLAMISS WILL REMAIN DRY FROM ABOUT THURSDAY THROUGH SATURDAY...WHEN A SHORTWAVE FROM TEXAS BEGINS TO SLOWLY MOVE ACROSS THE REGION. THIS WILL HELP TO BRING RAIN CHANCES BACK TO THE AREA FROM ABOUT SATURDAY NIGHT THROUGH AT LEAST MONDAY. SEVERAL DAYS OF DIURNALLY DRIVEN SHRA/TSRA WILL BE POSSIBLE HEADING INTO NEXT WEEK./28/40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 92 68 89 / 50 41 24 29 MERIDIAN 68 91 65 91 / 49 48 19 21 VICKSBURG 69 91 67 89 / 51 34 29 32 HATTIESBURG 72 94 74 92 / 21 54 41 52 NATCHEZ 72 90 70 88 / 27 52 43 46 GREENVILLE 69 92 62 86 / 65 32 18 10 GREENWOOD 69 92 61 87 / 57 32 18 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/40/28
Hazardous weather outlook, Jun 4, 3:10 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT MON JUN 4 2012 ARZ074-075-LAZ007>009-MSZ018-019-025>052-056>058-052015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- 310 PM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY STRONG TO SEVERE THUNDERSTORMS CAPABLE OF NICKEL TO QUARTER SIZED HAIL AND WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE TONIGHT MOVING SOUTHEAST FROM THE DELTA REGION. THIS AREA WAS GENERALLY NORTH OF A HIGHWAY 49 AXIS FROM GREENVILLE TO JACKSON TO LAUREL. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. MOST OF THE ACTIVITY WILL OCCUR ALONG AND AHEAD OF A COLD FRONT THAT WILL BE SLOWLY DROPPING INTO THE AREA TUESDAY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. LAZ015-016-023>026-MSZ053>055-059>066-072>074-052015- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 310 PM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH MISSISSIPPI...AS WELL AS MOST OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW TONIGHT. STRONG TO SEVERE THUNDERSTORMS CAPABLE OF NICKEL TO QUARTER SIZED HAIL...WIND GUSTS OF 50 TO 60 MPH...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE ON TUESDAY ALONG AND AHEAD OF A COLD FRONT THAT WILL BE SLOWLY DROPPING TOWARD THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF NICKEL TO QUARTER SIZED HAIL...WIND GUSTS OF 50 TO 60 MPH...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY ALONG AND AHEAD OF A COLD FRONT THAT WILL BE STALLING IN THE AREA BY EARLY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TUESDAY INTO EARLY WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Special weather statement, Jun 4, 6:41 PM CDT, 37 minutes before
ARZ074-075-MSZ018-034-050035-
ASHLEY AR-CHICOT AR-WASHINGTON MS-BOLIVAR MS-
641 PM CDT MON JUN 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT MON JUN 4 2012
A AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 14 MILES NORTH OF
DERMOTT TO 20 MILES NORTHWEST OF FOUNTAIN HILL AT 640 PM CDT...MOVING
EAST SOUTHEAST AT 25 MPH. THE STORMS WILL CONTINUE TO MOVE ACROSS
AREA AND MAY IMPACT LOCATIONS FROM CROSSETT TO LAKE VILLAGE ARKANSAS
TO BENOIT MISSISSIPPI BY 730 PM CDT.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. PONDING OF WATER MAY OCCUR WITH
HEAVY DOWNPOURS.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN SOUTHWESTERN BOLIVAR...NORTHERN WASHINGTON...NORTHERN
CHICOT AND ASHLEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3318 9211 3331 9198 3339 9196 3339 9147
3357 9145 3352 9126 3357 9124 3360 9114
3367 9123 3371 9121 3367 9111 3368 9104
3369 9104 3370 9112 3377 9115 3379 9112
3369 9077 3345 9078 3301 9207 3308 9212
TIME...MOT...LOC 2336Z 270DEG 23KT 3373 9142 3355 9213
7The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:08 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 52 min |
| Jun 4, 7:59 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 61 min |
| Jun 4, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 61 min |
| Jun 4, 8:50 PM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower, Washington | 3 hr |
| Jun 4, 9:02 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower, Washington | 33 min |
| Jun 4, 9:18 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 57 min |
| Jun 4, 10:01 PM CDT | Special Weather Statement | JAN | Holmes | 49 min |
| Jun 4, 10:32 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey, Yazoo | 58 min |
| Jun 4, 11:05 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey, Yazoo | 55 min |
| Jun 5, 12:29 AM CDT | Special Weather Statement | JAN | Choctaw | 31 min |
| Jun 5, 1:12 AM CDT | Special Weather Statement | JAN | Madison | 28 min |
| Jun 5, 6:24 PM CDT | Special Weather Statement | JAN | Humphreys | 31 min |
| Jun 4, 8:16 PM CDT | Special Weather Statement | JAN | Chicot | 29 min |
| Jun 4, 8:46 PM CDT | Special Weather Statement | JAN | Chicot | 29 min |
| Jun 4, 9:08 PM CDT | Special Weather Statement | JAN | Chicot | 57 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.